Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


how do i fight fatigue?

Sep 10, 2008

I am newly positive(less then a year) since being diagnosed i have been become depressed and this has affected the level of fatigue that i feel on a daily basis. i get tired more easily now then ever before in my life. is this because of the hiv or because of the depression and what can i do to fight this?

Response from Dr. Frascino

Hello,

Depression is an extremely common complaint in those of us who are virally enhanced. There are a number of common underlying potential causes for an HIV-associated energy drain. These include anemia, hormonal imbalances, psychological issues and medication side effects, among others. You can read about these as well as lots of not-so-common potential underlying causes in the archives of this forum.

Certainly, depression is a very common ailment that is frequently associated with fatigue in both HIVers and non-HIVers. The incidence of clinical depression is increased in folks with chronic debilitating illnesses, like HIV. Luckily, depression is readily treatable.

I would suggest a two-pronged approach to recharge your batteries!

1. Talk to your HIV specialist and have him evaluate you for underlying causes of HIV-associated fatigue.

2. Get a referral to an HIV-knowledgeable psychologist/psychiatrist to evaluate and treat your depression.

Hopefully soon, when that overly cheerful happy-peppy waitress or checkout clerk tells you to "have a nice day," you actually will!

Good luck.

Dr. Bob



Previous
with other meds for other problems
Next
A word of encouragement for others.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement